Hail, Bowie
- When
- May 26, 1:20 AM CST
- Where
- Bowie County, 0.51 mi W of Wake
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 33.421, -94.109
Nickel size hail fell in the Wake Village community.
Following a decaying complex of showers and thunderstorms that moved east across East Texas, extreme Southwest Arkansas, and Northwest Louisiana during the afternoon and evening on May 25th, additional showers and thunderstorms redeveloped across portions of extreme Northeast Texas and Southwest Arkansas during the late evening through the early morning hours of May 26th, along and ahead of a…
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Following a decaying complex of showers and thunderstorms that moved east across East Texas, extreme Southwest Arkansas, and Northwest Louisiana during the afternoon and evening on May 25th, additional showers and thunderstorms redeveloped across portions of extreme Northeast Texas and Southwest Arkansas during the late evening through the early morning hours of May 26th, along and ahead of a shortwave trough and associated weak surface front that moved into these areas. A very moist air mass was present as these showers and thunderstorms developed, with these storms redeveloping and moving over the same areas of Bowie County in Northeast Texas and Miller County in Southwest Arkansas. Widespread rainfall amounts of three to six inches fell over these areas during the early morning hours of the 26th, resulting in extensive flash flooding especially throughout the city of Texarkana. These storms finally diminished shortly after daybreak.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 26, 12:08 AM CST, 1 hour 12 minutes earlier.
Area Forecast Discussion National Weather Service Shreveport LA 108 AM CDT Wed May 26 2021 .AVIATION... For the 26/06z TAFs, a band of thunderstorms has rapidly developed over Northeast Texas and Southwest Arkansas affecting KTXK. These storms should continue moving eastward eventually affecting KELD. Additional development of this convective complex is expected early in the period as it finally turns to the southeast and moves into Northwest and Northern Louisiana by sunrise. These storms should dissipate or move south of the Louisiana TAF sites before 26/17z, but scattered convection may develop in areas untouched by the early morning storms, especially in East Texas south of Interstate 30. Any afternoon storms which do develop should dissipate by 27/02z. Flight conditions will be highly variable, but MVFR/IFR ceilings should develop at most terminals early this TAF cycle. A slow improvement is expected after sunrise but the clouds should lift back into the VFR range by early afternoon in most locations. The clouds should continue to scatter out through the remainder of the period. CN && .PREV DISCUSSION... /issued 932 PM CDT Tue May 25 2021/ UPDATE... As expected, losing rainfall intensity across North Central and Northeast Louisiana attm but coverage still justifies likely pops for a few more hours this evening before we lose coverage with lower pops after midnight. Satellite and regional radar mosaics continue to show a spin in the mid-levels of the atmosphere indicative of an area of vorticity or an MCV across Southeast Oklahoma. This feature this evening has been responsible for convection just north of the Middle Red River Valley which has resulted in some flooding issues. HRRR, WRF and 00z NAM are all hinting at renewed convection late tonight further south or across the Middle Red River Valley of Northeast Texas, Southeast Oklahoma into Southwest Arkansas with the aid of a nocturnal southwesterly low level jet in the neighborhood of 25-30kts. This should be enough given the high pwat atmosphere we have in place for redevelopment of at least scattered convection late tonight across our north and northwest with this convection propagating southeast towards sunrise. Given pwats near 2 inches across this region, not to mention very saturated soils, cannot rule out some excessive heavy rainfall across portions of Southeast Oklahoma and/or Southwest Arkansas late tonight. Also adjusted rain chances on Wednesday assuming we get the late night convection with its remnants moving southeast through northern and northeastern Louisiana during the post dawn hours Wednesday with more in the way of widely scattered convection elsewhere tied to daytime heating. Given the rain cooled airmass currently residing over much of our region, overnight lows have already been surpassed so had to lower temperatures slightly with the idea that they will not move much more overnight. Prelims to follow...13. && .PRELIMINARY POINT TEMPS/POPS... SHV 88 70 89 72 / 40 0 0 10 MLU 88 70 90 71 / 50 0 10 10 DEQ 85 69 87 69 / 40 10 10 50 TXK 86 71 88 71 / 50 10 10 30 ELD 88 68 90 69 / 50 10 10 20 TYR 86 71 88 72 / 30 0 0 10 GGG 85 69 87 71 / 30 0 0 10 LFK 87 69 88 71 / 30 0 10 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 09/16
Hazardous Weather Outlook National Weather Service Shreveport LA 253 PM CDT Tue May 25 2021 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-262000- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 253 PM CDT Tue May 25 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Widespread showers and thunderstorms are likely this afternoon through early this evening. A few storms could produce strong gusty winds, locally heavy rain, and localized flash flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Chances for showers and thunderstorms continue into Wednesday as a weak upper level low moves across the region. Dry and very warm conditions are expected on Thursday, but showers and thunderstorms will return starting late Thursday night and continue on through Friday and Saturday in association with a late spring season cold front followed by a strong upper level disturbance. A few storms could produce gusty winds and locally heavy rain, while isolated flash flooding cannot be ruled out. More favorable weather will return on Sunday through the Memorial Day holiday with very low rain chances. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters is not anticipated through tonight. 19
The Shreveport radar (KSHV), 111 km away, was scanning. The volume nearest the first event began at 07:20 UTC.
2 flash flood, 1 hail. Local standard time, as filed.
Nickel size hail fell in the Wake Village community.
Widespread flash flooding across much of Bowie County and the Texas side of Texarkana resulted in the closure of numerous roads. A few water rescues were also needed from stranded vehicles. Water entered several structures throughout the county as well.
On the Texas side of Texarkana, 7th Street was covered in high water along an extended stretch of the roadway. West 7th Street was closed at the Kansas City Southern underpass, the 40th Street and Potomac Street intersection, and Summerhill Road at Galleria Oaks.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2021Every state in 2021This day in weather historyWarnings in Texas, May 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 952668, 952670, 952694.